Alert archive / Oklahoma / Wind Advisories in 2009

Wind Advisory 5, NWS Tulsa, OK

February 21, 200911 counties in Oklahoma

NWS Tulsa, OK issued this wind advisory at Feb 21, 2009, 1:17 AM CST for 11 counties in Oklahoma. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 21, 2009, 1:17 AM CST (07:17 UTC)
Expired
Feb 21, 2009, 8:02 AM CST
In force
7 hr
Issued by
NWS Tulsa, OK

Counties Creek County, OK, Haskell County, OK, Latimer County, OK, McIntosh County, OK, Muskogee County, OK, Okfuskee County, OK, Okmulgee County, OK, Pawnee County, OK, Pittsburg County, OK, Tulsa County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 69 km from the middle of the area, began a volume at 07:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 7.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2009-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2009-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4672 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
274 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KTSA 210717
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
117 AM CST SAT FEB 21 2009

OKZ054-059-064-065-211530-
/O.NEW.KTSA.WI.Y.0005.090221T0717Z-090221T1800Z/
OSAGE-PAWNEE-CREEK-OKFUSKEE-
INCLUDING THE CITIES OF...PAWHUSKA...PAWNEE...BRISTOW...OKEMAH
117 AM CST SAT FEB 21 2009

...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. 

A STRONG COLD FRONT WAS MOVING INTO NORTHEAST OKLAHOMA EARLY THIS
MORNING WITH GUSTS AROUND 45 MPH BEHIND THE FRONT. AS THE FRONT
CONTINUES TO SWEEP SOUTHWARD OVERNIGHT...STRONG NORTHERLY WINDS
GUSTING BETWEEN 40 AND 45 MPH WILL BE LIKELY INTO THE MORNING
HOURS SATURDAY.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING THIS MORNING.
BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE
CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS
WINDS WHEN DRIVING ON WEST TO EAST ROADS...AND ON BRIDGES AND
OVERPASSES.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
000 
WWUS74 KTSA 210929
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
329 AM CST SAT FEB 21 2009

OKZ060-066-067-070-071-073>075-211600-
/O.EXB.KTSA.WI.Y.0005.000000T0000Z-090221T1600Z/
TULSA-OKMULGEE-WAGONER-MUSKOGEE-MCINTOSH-PITTSBURG-HASKELL-
LATIMER-
INCLUDING THE CITIES OF...TULSA...OKMULGEE...WAGONER...MUSKOGEE...
EUFAULA...MCALESTER...STIGLER...WILBURTON
329 AM CST SAT FEB 21 2009

...WIND ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THIS MORNING. 

A STRONG COLD FRONT WAS MOVING THROUGH NORTHEAST OKLAHOMA EARLY THIS
MORNING WITH FREQUENT GUSTS TO 40 MPH BEHIND THE FRONT. AS THE FRONT
CONTINUES TO SWEEP SOUTHWARD INTO EAST CENTRAL OKLAHOMA...GUST TO
40 MPH WILL REMAIN POSSIBLE THROUGH MID TO LATE MORNING. WINDS
WILL BEGIN TO DECREASE BY LATE MORNING ACROSS THE AREA...HOWEVER
NORTHERLY WINDS WILL REMAIN GUSTY THROUGH EARLY AFTERNOON.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING THIS MORNING. BE
ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS
WHEN DRIVING ON WEST TO EAST ROADS...AND ON BRIDGES AND
OVERPASSES.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

OKZ054-059-064-065-211600-
/O.EXT.KTSA.WI.Y.0005.000000T0000Z-090221T1600Z/
OSAGE-PAWNEE-CREEK-OKFUSKEE-
INCLUDING THE CITIES OF...PAWHUSKA...PAWNEE...BRISTOW...OKEMAH
329 AM CST SAT FEB 21 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM CST THIS MORNING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM CST THIS MORNING. 

A STRONG COLD FRONT WAS MOVING THROUGH NORTHEAST OKLAHOMA EARLY THIS
MORNING WITH FREQUENT GUSTS TO 40 MPH BEHIND THE FRONT. AS THE FRONT
CONTINUES TO SWEEP SOUTHWARD INTO EAST CENTRAL OKLAHOMA...GUST TO
40 MPH WILL REMAIN POSSIBLE THROUGH MID TO LATE MORNING. WINDS
WILL BEGIN TO DECREASE BY LATE MORNING ACROSS THE AREA...HOWEVER
NORTHERLY WINDS WILL REMAIN GUSTY THROUGH EARLY AFTERNOON.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING THIS MORNING. BE
ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS
WHEN DRIVING ON WEST TO EAST ROADS...AND ON BRIDGES AND
OVERPASSES.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS74 KTSA 211402
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
802 AM CST SAT FEB 21 2009

...WIND ADVISORY IS CANCELLED...

.WINDS HAVE DIMINISHED BEHIND THE FAST MOVING COLD FRONT.

OKZ054-059-060-064>067-070-071-073>075-211515-
/O.CAN.KTSA.WI.Y.0005.000000T0000Z-090221T1600Z/
OSAGE-PAWNEE-TULSA-CREEK-OKFUSKEE-OKMULGEE-WAGONER-MUSKOGEE-
MCINTOSH-PITTSBURG-HASKELL-LATIMER-
INCLUDING THE CITIES OF...PAWHUSKA...PAWNEE...TULSA...BRISTOW...
OKEMAH...OKMULGEE...WAGONER...MUSKOGEE...EUFAULA...MCALESTER...
STIGLER...WILBURTON
802 AM CST SAT FEB 21 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DIMINISHED TO 10 TO 20 MPH WITH GUSTS TO AROUND 25 MPH.
WINDS ARE EXPECTED TO CONTINUE TO SLOWLY DIMINISH DURING THE DAY. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Feb 20, 9:07 PM CST, 4 hours 10 minutes earlier.

Area forecast discussion, Feb 20, 9:07 PM CST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
907 PM CST FRI FEB 20 2009

.UPDATE...

.DISCUSSION...
COLD FRONT MAKING QUICK PROGRESS SOUTHWARD AND CURRENTLY EXTENDS
THROUGH CENTRAL KANSAS BACK INTO THE OKLAHOMA PANHANDLE. REGION OF
STRONG PRESSURE RISES NOTED UPSTREAM WHICH ARE FORECAST TO PERSIST
AND BUILD INTO WESTERN OKLAHOMA AND TEXAS PANHANDLE. THIS WILL
SUPPORT A CONTINUED QUICK FRONTAL PROGRESSION WITH WIND SHIFT INTO
NORTHEAST OKLAHOMA BEFORE MIDNIGHT...AND EXITING THE FORECAST AREA
BY MID MORNING SATURDAY. LOW CHANCE OF MEASURABLE PRECIP STILL
LOOKS POSSIBLE LATER TONIGHT AND SLIGHTLY HIGHER CHANCES AFTER
SUNRISE FURTHER SOUTHEAST. UPDATE WILL INCREASE WIND GUSTS BEHIND
THE FRONT WITH A WIND ADVISORY POSSIBLE WITH LATER FORECASTS.
WILL LOWER TEMPS A FEW MORE DEGREES IN AREAS OF EARLIER FRONTAL
PASSAGE AND INCREASE CLOUD COVER EASTERN AREAS FOR TOMORROW
MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   33  45  26  55 /  10  10   0   0
FSM   38  49  24  56 /  10  30   0   0
MLC   40  48  24  58 /  10  20   0   0
BVO   31  46  20  55 /  10  10   0   0
FYV   36  41  19  51 /  20  20   0   0
BYV   33  40  21  48 /  20  20   0   0
MKO   36  45  23  54 /  10  10   0   0
MIO   30  42  22  51 /  20  10   0   0
F10   34  46  25  56 /  10  10   0   0
HHW   45  51  27  56 /  10  40   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...07
Hazardous weather outlook, Feb 20, 9:41 PM CST, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
941 PM CST FRI FEB 20 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-211100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
941 PM CST FRI FEB 20 2009

...STRONG NORTHERLY WINDS WILL DEVELOP LATER TONIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

WINTER WEATHER.
RISK...LIMITED.
AREA...FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS.
ONSET...AFTER MIDNIGHT.

SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA.
ONSET...AFTER MIDNIGHT.

FIRE WEATHER DANGER.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA.
ONSET...AFTER MIDNIGHT.

DISCUSSION...
A STRONG COLD FRONT CONTINUES TO QUICKLY DROP SOUTHWARD THIS
EVENING...AND WILL ENTER NORTHEAST OKLAHOMA AROUND MIDNIGHT.
STRONG NORTHERLY WINDS WITH GUSTS OF 25 TO 35 MPH WILL FOLLOW
THE FRONTAL PASSAGE...AND WILL SUPPORT RAPID SPREAD OF ANY
ONGOING FIRES.  ADDITIONALLY..A SMALL CHANCE OF LIGHT RAIN
OR LIGHT SNOW IS POSSIBLE LATE TONIGHT AS THE COLD AIR
SPILLS INTO THE REGION.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...HIGH WIND POTENTIAL.
SUNDAY THROUGH TUESDAY...NO HAZARDS.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
STRONG NORTHERLY WINDS WILL EXPAND ACROSS THE AREA ON SATURDAY
BEHIND A COLD FRONT.  WIND GUSTS OF 25 TO 35 MPH WILL CONTINUE
THROUGH THE MORNING HOURS ON SATURDAY BEFORE DECREASING BY LATE
AFTERNOON.  DRY CONDITIONS WILL CONTINUE THROUGH THE FIRST PART
OF NEXT WEEK...ALONG WITH TEMPERATURES NEAR NORMAL.  WARMER
WEATHER ALONG WITH A CHANCE FOR THUNDERSTORMS RETURNS BY MID NEXT
WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

Nearby

Wind Advisories in Oklahoma, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.